MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X MITRAL HEART VALVE; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X MITRAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number ONXM-31/33
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Mitral Valve Stenosis (1965)
Date of Event 10/17/2006
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.
 
Event or Problem Description
According to the (b)(6), patient implanted with onxm 31/33 on (b)(6) 2006 and required intervention/explant due to "bioprosthetic mitral stenosis" on (b)(6) 2016 and was replaced with an onxmc-25/33.
 
Additional Manufacturer Narrative
According to the implant registration card (irc) forwarded on 09/02/2016, a patient was implanted with an on-x mitral heart valve ¿ 31/33 mm, sn (b)(4), (onxm-31/33) on (b)(6) 2006 and required intervention/explant due to ¿bioprosthetic mitral stenosis¿ on (b)(6) 2016 and was replaced with onxmc-25/33. attempts to obtain additional clarifying information (including operative notes) from the hospital regarding the reported event were unsuccessful.A phone conversation was conducted on 10/26/2016 with the receptionist for the surgeon in which it was indicated that no further information about the patient would be released without a signed release from the patient.Should additional information become available it will be evaluated. the manufacturing records for the onxm-31/33, sn (b)(4), were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications.All lots passed functional testing and met release specifications.The onxm-31/33 (sn (b)(4)) was implanted (b)(6) 2006 in the mitral position via mitral valve replacement (mvr) and was replaced by an onxmc-25/33 (sn (b)(4)) on (b)(6) 2016 (9 years 272 days postop).Conflicting information contained on the irc for the new valve indicates that the reason for explantation of the prior valve is "bioprosthetic mitral stenosis." the on-x valve is not a bioprosthetic device and requests for additional information were unsuccessful, so the intent of the note cannot be established.Consequently, there is insufficient information available to ascertain what, if any, relationship the explantation has to the valve.Reoperation and explantation are known risks of prosthetic heart valves of any brand and type and are not unique to the on-x valve.Both events are listed in the potential adverse events section found in the onxm and onxmc instructions for use (ifu).
 
Event or Problem Description
According to the implant registration card (irc) forwarded  on 09/02/2016, a patient was implanted with an on-x mitraheart valve ¿ 31/33 mm, sn (b)(4), (onxm-31/33) on (b)(6) 2006 and required intervention/explant due to ¿bioprosthetic mitral stenosis¿ on (b)(6) 2016 and was replaced with onxmc-25/33.

Brand Name
ON-X MITRAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e anderson ln
bldg b
austin TX 78752
MDR Report Key5986527
Report Number1649833-2016-00060
Device Sequence Number16279078
Product Code LWQ
UDI-Device Identifier00851788001297
UDI-Public00851788001297
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberONXM-31/33
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/29/2016
Supplement Report FDA Received Date12/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR